Alert archive / Missouri / Flash Flood Watches in 2020
Flash Flood Watch 7, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jul 19, 2020, 4:35 PM CDT for 14 counties in Missouri; 12 counties in Illinois. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2020, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 20, 2020, 1:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 26 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 8 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WGUS63 KLSX 192135 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 435 PM CDT Sun Jul 19 2020 ILZ059-060-064-065-069-070-074-098>102-MOZ041-047>052-059>065- 200600- /O.NEW.KLSX.FF.A.0007.200719T2135Z-200720T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL- Washington IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL- Monroe IL-Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Alton, Edwardsville, Belleville, Cahokia, Columbia, Jefferson City, Fulton, Saint Charles, Washington, Union, Sullivan, and Saint Louis 435 PM CDT Sun Jul 19 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT MONDAY... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of Illinois and Missouri... including the following counties...in Illinois...Bond IL... Calhoun IL...Clinton IL...Fayette IL...Jersey IL...Macoupin IL...Madison IL...Marion IL...Monroe IL...Montgomery IL... Saint Clair IL and Washington IL. In Missouri...Boone MO... Callaway MO...Cole MO...Franklin MO...Gasconade MO...Jefferson MO...Lincoln MO...Moniteau MO...Montgomery MO...Osage MO... Saint Charles MO...Saint Louis City MO...Saint Louis MO and Warren MO. * until 1 AM CDT Monday * An area of slow moving thunderstorms will continue to develop late this afternoon and this evening along a nearly stationary front in a very moist and unstable atmosphere. Very heavy rainfall amounts of 2 to 4 inches in an hour or two are expected in parts of this area leading to possible flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ GKS
1 follow-up statement
811 WGUS63 KLSX 200602 FFALSX Flood Watch National Weather Service Saint Louis MO 102 AM CDT Mon Jul 20 2020 ILZ059-060-064-065-069-070-074-098>102-MOZ041-047>052-059>065- 200715- /O.EXP.KLSX.FF.A.0007.000000T0000Z-200720T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL- Washington IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL- Monroe IL-Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Litchfield, Vandalia, Centralia, Salem, Alton, Edwardsville, Belleville, Cahokia, Columbia, Jefferson City, Fulton, Saint Charles, Washington, Union, Sullivan, and Saint Louis 102 AM CDT Mon Jul 20 2020 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of Illinois and Missouri has expired. Heavy rainfall has moved out of the region. $$ Gosselin
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 2:10 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 19, 2:10 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
210 PM CDT Sun Jul 19 2020
.SHORT TERM... (Through Late Monday Night)
Issued at 210 PM CDT Sun Jul 19 2020
Cold front has now moved to near Springfield Illinois to Columbia
line. Satellite imagery is showing a well developed CU field
along and south of this front in an area where the SPC
mesoanalysis shows MLCAPES of 2500-3500+ J/kg with little CINH.
The HRRR has been consistent in developing thunderstorms along the
front between 21-23Z, so kept likely PoPs for late this afternoon
into this evening. There remains the possibility of one or two
severe thunderstorms given the amount of instability, with a wet
microburst and hail up to the size of quarters being the main
concerns.
Thunderstorms will continue through at least mid evening before they
begin to weaken with the loss of daytime heating and passage of weak
mid level vort max that is currently over eastern Kansas. Then
focus for convection will shift for additional storms developing
across western Missouri later tonight as a broad 25kt low level
jet sets up. These storms will move east into the CWA tomorrow
morning as the jet veers to the northeast. There will be some
threat for locally heavy rainfall given the PWATS around 2" and
deep warm cloud layers, particularly if any storms train.
Additional storm development is possible tomorrow afternoon along
the front in the unstable atmosphere. On late Monday night, there
will be another weak shortwave move along the front as a low level
jet sets up bringing another MCS potential.
Even though it will be humid tomorrow, expect highs to be mainly in
the 80s tomorrow with the clouds and rain potential so will not
extend the heat advisory. Lows the next two nights will be around
70.
Britt
.LONG TERM... (Tuesday through Next Sunday)
Issued at 210 PM CDT Sun Jul 19 2020
There remains relatively good agreement between the EPS and GEFS
means Tuesday into this weekend. The front will still likely be
stalled across Missouri and Illinois Tuesday into Thursday. The
front will lie beneath zonal flow with several low amplitude
shortwave troughs moving through the region. CIPS severe analogs
suggest that there will at least some chance for severe weather
during this time period given the very unstable atmosphere on the
southern edge of the westerlies. In addition, still expect the
threat of MCSs in a high PWAT atmosphere which will bring the
threat for locally heavy rainfall. By Friday, the front will move
north of the area as both the ensembles are still showing a 594dm
high building over the central CONUS next weekend. Forecast
guidance by next weekend suggest highs will be in the mid 90s.
Britt
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1213 PM CDT Sun Jul 19 2020
Thunderstorms are expected to develop along this afternoon along a
cold front that is moving south and will affect KCOU and the St.
Louis area terminals between 21-03Z. These storms will have the
potential to bring to cause MVFR/possible IFR visibilities or
ceilings in heavy rain and possible wind gusts over 35KTS. There
should be a lull in the showers and thunderstorms later this
evening into the overnight hours before there will before more
storms more into the area from the west after 12Z on Monday
morning, but confidence is not high enough to include in the TAFs
at this point.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 2:35 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 235 PM CDT Sun Jul 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 235 PM CDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening, particularly along an front near Interstate 70. A few of them could become severe, with hail up to the size of quarters, damaging wind gusts to 60 mph and locally heavy rainfall that could lead to flash flooding. Another round of thunderstorms is possible late tonight across parts of central Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are now likely Monday through Wednesday as the cold front stalls across the region. Locally heavy rainfall is possible. There is a chance of thunderstorms Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 49 min |
| Jul 19, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 43 min |
| Jul 19, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 47 min |
| Jul 19, 5:23 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 26 min |
Nearby
Flash Flood Watches in Missouri, 2020Flash Flood Watches in Illinois, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.